MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the device was fractured on its distal shaft.Evaluation revealed that the red62 was stretched and ovalized proximal to the fracture site, indicating that the red62 had been stretched prior to fracturing.If the red62 is retracted against resistance, the device may become stretched, ovalized and subsequently fracture.Further evaluation of the red62 revealed a polymer damage on the surface of the catheter at the fractured distal tip.This damage may have occurred during retrieval from the patient.Further evaluation of the device revealed a kink proximal to the stretched location.This damage was likely due to the manipulation against resistance.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a bmx96 access system (bmx96), a stent retriever, and a guidewire.During the procedure, after completing the first pass using the red62 and the stent retriever, the physician removed both devices together from the patient.A fluoroscopy was performed and revealed that the distal end of the red62 was inside the patient.The physician used a penumbra system red72 reperfusion catheter (red72), a microcatheter, and a non-penumbra revascularization device to remove the distal end of the red62.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20346296
Report Number3005168196-2024-00332
Device Sequence Number15459894
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Device Lot NumberH00005567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005